Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology and Hepatology
Volume 2016, Article ID 4837270, 2 pages
http://dx.doi.org/10.1155/2016/4837270
Images of the Month

Adding Water to the Mill: Olmesartan-Induced Collagenous Sprue—A Case Report and Brief Literature Review

1Gastroenterology Service, Charles-LeMoyne Hospital, Sherbrooke University, Greenfield Park, QC, Canada J4V 2H1
2Pathology Department, Charles-LeMoyne Hospital, Sherbrooke University, Greenfield Park, QC, Canada J4V 2H1
3Intensive Care Unit, Charles-LeMoyne Hospital, Sherbrooke University, Greenfield Park, QC, Canada J4V 2H1

Received 29 September 2015; Accepted 29 March 2016

Academic Editor: John Marshall

Copyright © 2016 Claudine Desruisseaux et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Collagenous sprue (CS) is a distinct clinicopathological disorder histologically defined by a thickened subepithelial band (Freeman, 2011). It is a rare condition which has been recently observed in a significant proportion of sprue-like enteropathy associated with olmesartan, a novel entity described by Rubio-Tapia et al. in 2012. CS is historically associated with a poor prognosis (Marthey et al., 2014). However, histological and clinical improvements have been described in most studies with concomitant usage of corticosteroids and/or gluten-free diet (Marthey et al., 2014). We report a unique case of olmesartan-induced collagenous sprue in a 79-year-old man that showed complete histological and clinical remission with the sole withdrawal of the incriminating drug. The literature on this topic is briefly reviewed.